Skip to content
My WebMD Sign In, Sign Up
Skin burning for 18 straight months
avatar
Burning18plusmonths posted:
For the past18 straight months skin has been burning nonstop with rash over entire body. Rash is flush-red and darrkens as symptoms worsen. Unable to apply slightest physical pressure to skin without igniting stirring symptoms out of control for hours to days. edema over whole body, face to feet. the worse the edema the more debilitating the burning. Triggers seem to be showering, sweating, physical pressure or stress like exercise, and food. Food seems biggest trigger. Every single piece of food I consume causes my body to swell and burn out of control for hrs. to days. Reaction to food is usually 3-5 mins., sometimes quicker... sometimes immediate. Never takesa lot of food either (e.g., sliver of an apple, pinch of oatmeal, couple bites of chicken, etc...) Was able to eat leafy greens for sometime, but now unable. Swelling cracks my skin and leaves stretchmarks scaring.

Also vision problems; double vision, rising-haze vision, blur-vision. Sometimes stabbing at back of thraot. Stabbing chest pains over leftside of chest, feels like suffocating when I lay down. Heart stutters out of rythm when pain strikes chest.

Tried every over the counter and prescription anti-histamine, several pain killers, etc... nothing but side effects from any of them.

seen nearly 50 doctors/specialists and not one of them has been able to tell me what's going on.

have had all sorts of blood tests, CT-Scans, MRIs, Chest X-Rays, vision exams, etc. and all come back clean.

Have been taking dilantin for 10 years now to control seizures, but neurologist don't beleive rash is dilantin rash or that symptoms are neurologically related. Even though skin biopsy came back as hypersensitivity to like as drug.
Reply
 
avatar
hackwriter responded:
Dear Burning,

Your symptoms sound very much like what I've read about Dilantin side effects: Drug-induced lupus, rash, severe allergic reactions, neurological problems, anemia, among others. I'm sure you've already seen a rheumatologist to rule out Lupus, Rheumatoid Arthritis and Psoriatic Arthritis, a hematologist and epidemiologist, neurologist, sounds like you've really run the gauntlet. I'm surprised your doc didn't at least try to take you off Dilantin for a while to see whether it would make a difference. At least you could rule out drug allergy/side effects.

I'm not sure why you've posted on an MS forum, though, these symptoms don't sound like MS. Do you have an MS dx in addition to your other medical problems?

Kim


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Repair the Myelin Sheath?
I'm no Dr. but this is what I did: The Myelin Sheath is made from 3 fatty acids- Omega 3 & 6 & DHA. There is aproduct called ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.